MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoglycemia (1912); Anxiety (2328); Shaking/Tremors (2515)
Date of Event 10/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor spoke with the patient for further investigation of the case.The patient is using vgo 20 with up to 8 clicks during the day and often removes the v-go at night.He also may remove the v-go during exercise.The patient reported having bg at the level of below 50 mg/dl once with symptoms of nervousness, shakiness, and anxiety.The patient stated the continuous glucose monitor does not read below 50.He also said he has had bg levels in the 63-65 mg/dl range.He manages them with oral carbohydrates.The blood glucose improves but how long it took is unknown.He indicated he always has oral carbohydrates with him which was advocated during the diabetes education that he received.His a1c has improved from a 7.2% to 6.2% since using v-go.The endocrinologist has recommended a different insulin delivery device to prevent low blood glucose level.It's possible the v-go contributed to lower bg levels but more likely its due to the patient requiring less than 20 units of basal insulin for 24 hours.The v-go 20 contains too much basal insulin for the patient's needs which both the patient and his endocrinologist acknowledge.Due to the bg level at 50 or below this case could be serious with reoccurrence.The patient is in contact with his endocrinologist for medical and bg management.Device evaluation: one device was received and evaluated for the complaint regarding the unknown device issue/hypoglycemia.Device #053185-a was inspected, and the device functions were tested.The testing confirmed that no anomaly could contribute to the event.The complaint for this device could not be confirmed.
 
Event or Problem Description
It was reported that the patient experienced hypoglycemia having blood glucose (bg) at the level below 50 mg/dl once with symptoms of nervousness, shakiness, and anxiety while wearing v-go.It was reported that the device is available for return to the manufacturer for evaluation.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key18143400
Report Number1226572-2023-00130
Device Sequence Number6588370
Product Code LZG
UDI-Device Identifier00385609400032
UDI-Public(01)00385609400032(17)250922(10)FG222133
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/22/2025
Device Model NumberV-GO 20
Device Lot NumberFG222133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale